Alert archive / Maine / Small Craft Advisories in 2012
Small Craft Advisory 33, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Apr 8, 2012, 3:16 PM EDT. It took effect at Apr 8, 2012, 9:58 PM EDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2012, 3:16 PM EDT (19:16 UTC)
- In effect from
- Apr 8, 2012, 9:58 PM EDT
- Expired
- Apr 10, 2012, 3:02 AM EDT
- In force
- 29 hr
- Issued by
- NWS Gray, ME
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 1:03 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 8, 1:03 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 103 PM EDT SUN APR 8 2012 .SYNOPSIS... LOW PRESSURE WILL MOVE NORTH INTO THE CANADIAN MARITIMES THIS MORNING...THEN MOVE WESTWARD INTO THE ST LAWRENCE RIVER VALLEY ON SUNDAY. THE LOW WILL REMAIN OVER EASTERN CANADA FOR MUCH OF THE COMING WEEK...WITH COOL TEMPERATURES...CLOUDS AND SHOWERS THROUGH WEDNESDAY OR THURSDAY. THE LOW IS EVENTUALLY EXPECTED TO BE PUSHED OFFSHORE LATE NEXT WEEK...WITH A RETURN TO WARM TEMPERATURES AND SUNNY SKIES. && .NEAR TERM /TODAY/... 1PM UPDATE... UPPER LOW IS CLOSING OFF OVER PRINCE EDWARD ISLAND AND EASTERN NEW BRUNSWICK THIS AFTERNOON. AS IT DOES SO... IT WILL BEGIN TO WEAKEN AS IT TRACKS SLOWLY WESTWARD. OUTER BAND OF PRECIP IS PUSHING INTO CENTRAL MAINE AND WILL MAKE GRADUAL PROGRESS WESTWARD THROUGH THE REMAINDER OF THE AFTERNOON. SNOW FLAKES HAVE BEEN OBSERVED IN SPITE OF SURFACE TEMPERATURES AS HIGH AS 45 DEGREES DUE TO THE RELATIVELY DRY AIR IN PLACE. AS PRECIP BECOMES HEAVIER... TEMPERATURES WILL COOL AND SNOW MAY CHANGE TO RAIN ON THE COASTAL PLAIN. FURTHER TO THE NORTH AND EAST... LIGHT ACCUMULATIONS ARE POSSIBLE. MEANWHILE... ACROSS NEW HAMPSHIRE AND WESTERN MAINE... THICK CUMULUS FIELD HAS DEVELOPED NICELY THIS AFTERNOON DUE TO COLD AIR ALOFT AND SOME SURFACE HEATING. THE WEAK INSTABILITY WILL BE ENOUGH TO GENERATE A FEW SNOW/RAIN SHOWERS EVEN IN THIS REGION... THOUGH ACCUMULATIONS ARE NOT EXPECTED. 10AM UPDATE... HAVE MADE ADJUSTMENTS TO POPS AND SKY COVER THROUGH THE REST OF THE DAY. ALSO LOWERED MAX TEMPERATURES A FEW DEGREES IN THE EASTERN PORTION OF THE AREA WHERE CLOUDS WILL BE MORE EXTENSIVE AND RAIN/SNOW SHOWERS MORE LIKELY. MINOR ACCUMULATIONS ARE POSSIBLE PRIMARILY OVER SOMERSET COUNTY. A FEW FLURRIES ARE EXPECTED ELSEWHERE ALL THE WAY TO SOUTHWEST MAINE. NO ACCUMULATIONS. PREVIOUS DISCUSSION... SCATTERED PRECIP WILL CONTINUE TO SLOWLY RETROGRADE WESTWARD TODAY. THE ATMOSPHERE REMAINS MODESTLY DRY IN THE LOWEST LEVELS...AND WITH A NORTHWEST FLOW...DO NOT EXPECT MUCH IN THE WAY OF SCATTERED SHOWER ACTIVITY TO REACH THE COASTLINE. POPS WILL BE HIGHER FURTHER TO THE NORTH...WHERE UPSLOPE COMPONENT MAY ALLOW FOR LIGHT ACCUMULATIONS OF SNOW OVER THE HIGHER MOUNTAIN TOPS IN WESTERN MAINE. USED A BLEND OF MAV/MET FOR DAYTIME MAX TEMPS WHICH KEEPS MOST AREAS IN AND AROUND 50 DEGREES TODAY FOR A HIGH. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... POPS WILL CONTINUE TO GRADUALLY BE ON THE INCREASE TONIGHT AND MONDAY. HOWEVER...WITH A GENERAL WESTERLY FLOW...WE STILL EXPECT ANY RAINFALL TO BE LIGHT...ESPECIALLY OVER SOUTHERN MAINE. THE MOUNTAINS WILL CONTINUE TO SEE SOME FLAKES MIXING IN...AND WILL CONTINUE TO MONITOR FOR LIGHT ACCUMULATIONS OVER THE HIGHER TERRAIN. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... LATEST NUMERICALS ARE IN GENERAL AGREEMENT ABOUT A PERSISTENT TROUGH...OR UPPER LOW...ACROSS THE REGION THROUGH LATE NEXT WEEK...WITH RISING HEIGHTS BY NEXT WEEKEND AS AN UPPER RIDGE BUILDS EAST FROM THE GREAT LAKES. IN THE DAILIES...AN UPPER LEVEL LOW WILL PROVIDE CLOUDS AND UNSETTLED WEATHER TO THE AREA MONDAY NIGHT THROUGH FRIDAY. HIGH PRESSURE WILL BUILD EAST FROM THE GREAT LAKES NEXT WEEKEND. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SHORT TERM...CIGS WILL BE MVFR WITH LOCALLY IFR CONDITIONS IN THE MOUNTAINS. FURTHER SOUTH...LOOK FOR CIGS TO BE IN THE 6-8 K FT RANGE. LONG TERM... MON NIGHT - THU...SCATTERED MVFR POSSIBLE IN RAIN OR SNOW SHOWERS. && .MARINE... SHORT TERM...WINDS AND SEAS WILL REMAIN BELOW SCA LEVELS. LONG TERM... MON NIGHT - TUE...SMALL CRAFT WINDS AND SEAS ARE POSSIBLE. && .FIRE WEATHER... THERE IS STILL AN INCREASED FIRE BEHAVIOR THREAT. HOWEVER...RH VALUES WILL BE IN THE 25-35 PERCENT RANGE TODAY...WITH WINDS IN THE 10 TO 15 MPH RANGE. WINDS WILL INCREASE ON MONDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Apr 8, 2:34 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 234 PM EDT SUN APR 8 2012 NHZ004>010-013-014-091845- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 234 PM EDT SUN APR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOW RELATIVE HUMIDITY THIS AFTERNOON WILL COMBINE WITH WIND GUSTS OF 20 TO 25 MPH TO CREATE ELEVATED FIRE DANGER CONDITIONS ACROSS SOUTHERN AND SOUTHEAST NEW HAMPSHIRE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-012>014-018>028-NHZ001>003-091845- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- 234 PM EDT SUN APR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-091845- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 234 PM EDT SUN APR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:15 PM EDT | Coastal Flood Statement | GYX | Cumberland, York | 12 hr |
| Apr 8, 3:21 PM EDT | Fire Weather Watch | GYX | 16 hr |
Nearby
Small Craft Advisories in Maine, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.